Alert archive / Ohio / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 25, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 8, 2003, 5:46 PM EDT for Tuscarawas County, Ohio. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2003, 5:46 PM EDT (21:46 UTC)
- Expired
- Jun 8, 2003, 6:30 PM EDT
- In force
- 44 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Tuscarawas County, OH
The radar
The Pittsburgh radar (KPBZ), 102 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 4:15 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.8 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 68 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 652 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
508
WUUS51 KPBZ 082146
SVRPBZ
OHC157-082230-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
546 PM EDT SUN JUN 8 2003
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TUSCARAWAS COUNTY IN OHIO
* UNTIL 630 PM EDT
* AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 2 MILES WEST OF DOVER...MOVING EAST AT 35 MPH.
* SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...
BOLIVAR...
DOVER...
NEW PHILADELPHIA...
STRASBURG...
LAT...LON 4061 8160 4066 8145 4064 8132 4057 8133
4056 8127 4051 8127 4046 8140 4043 8154What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 4:45 PM EDT, 1 hour 1 minute earlier.
Area forecast discussion, Jun 8, 4:45 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 445 PM EDT SUN JUN 8 2003 UPDATED FORECAST TO INCLUDE MENTION OF SEVERE THUNDERSTORM WATCH TIL 9 PM. ...GIORDANO .PBZ... MD...NONE. OH...SEVERE THUNDERSTORM WATCH TIL 9 PM. PA...SEVERE THUNDERSTORM WATCH TIL 9 PM. WV...SEVERE THUNDERSTORM WATCH TIL 9 PM. LAG
Hazardous weather outlook, Jun 8, 5:03 AM EDT, 12 hours 43 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-081200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 503 AM EDT SUN JUN 8 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY THIS EVENING. IF THUNDERSTORMS DO BECOME SEVERE...THE GREATEST THREAT WILL BE FROM DAMAGING WINDS AND POSSIBLY LARGE HAIL. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, Jun 8, 11:55 AM EDT, 5 hours 51 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-090000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1155 AM EDT SUN JUN 8 2003 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE UPPER OHIO VALLEY...MAINLY LATE THIS AFTERNOON AND EVENING. THESE STORMS CAN HAVE DAMAGING WIND GUSTS, LARGE HAIL, AND HEAVY RAIN. A LINE OF THUNDERSTORMS WILL STRENGTHEN OVER WESTERN AND CENTRAL OHIO EARLY THIS AFTERNOON...AND MOVE EASTWARD AT 30 MILES AN HOUR...ACROSS EASTERN OHIO LATE THIS AFTERNOON...AND WESTERN PENNSYLVANIA...NORTHERN WEST VIRGINIA...AND WESTERN MARYLAND THIS EVENING. A FEW STRAY THUNDERSTORMS CAN PRECEDE THIS LINE OF STORMS. SKYWARN SPOTTERS ARE REQUESTED TO KEEP AN EYE ON THE SKY AND REPORT ANY SEVERE WEATHER. THE SKYWARN NET IS ACTIVATED. LISTEN FOR UPDATES.
Special weather statement, Jun 8, 3:45 PM EDT, 2 hours 1 minute before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-081930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 345 PM EDT SUN JUN 8 2003 ...SEVERE THUNDERSTORM WATCH UPDATE... A SEVERE THUNDERSTORM WATCH CONTINUES UNTIL 5 PM FOR FOR THE FOLLOWING COUNTIES IN OHIO CARROLL, COLUMBIANA, COSHOCTON, MUSKINGUM, TUSCARAWAS. A LINE OF THUNDERSTORMS, THAT CAN POSSIBLY PRODUCE DAMAGING WIND AND LARGE HAIL, CONTINUES TO MOVE SLOWLY EASTWARD ACROSS CENTRAL OHIO. THIS LINE OF STORMS CAN BEGIN TO MOVE ACROSS WESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA, AND EXTREME WESTERN MARYLAND THIS EVENING. THE STORMS CAN MOVE THROUGH THE ZANESVILLE OHIO AREA AROUND 5 PM, AND INTO THE FRANKLIN, PITTSBURGH PENNSYLVANIA, AND MORGANTOWN WEST VIRGINIA AREAS, AROUND 8 OR 9 PM. IF SEVERE WEATHER THREATENS, GO INSIDE A STRONG BUILDING. SKYWARN SPOTTERS PLEASE REPORT SEVERE WEATHER. THE SKYWARN NET IS ACTIVATED. LISTEN FOR UPDATES.
Special weather statement, Jun 8, 3:48 PM EDT, 1 hour 58 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-082100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 348 PM EDT SUN JUN 8 2003 ...SEVERE THUNDERSTORM WATCH UPDATE... A SEVERE THUNDERSTORM WATCH CONTINUES UNTIL 5 PM FOR FOR THE FOLLOWING COUNTIES IN OHIO CARROLL, COLUMBIANA, COSHOCTON, MUSKINGUM, TUSCARAWAS. A LINE OF THUNDERSTORMS, THAT CAN POSSIBLY PRODUCE DAMAGING WIND AND LARGE HAIL, CONTINUES TO MOVE SLOWLY EASTWARD ACROSS CENTRAL OHIO. THIS LINE OF STORMS CAN BEGIN TO MOVE ACROSS WESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA, AND EXTREME WESTERN MARYLAND THIS EVENING. THE STORMS CAN MOVE THROUGH THE ZANESVILLE OHIO AREA AROUND 5 PM, AND INTO THE FRANKLIN, PITTSBURGH PENNSYLVANIA, AND MORGANTOWN WEST VIRGINIA AREAS, AROUND 8 OR 9 PM. IF SEVERE WEATHER THREATENS, GO INSIDE A STRONG BUILDING. SKYWARN SPOTTERS PLEASE REPORT SEVERE WEATHER. THE SKYWARN NET IS ACTIVATED. LISTEN FOR UPDATES.
Special weather statement, Jun 8, 4:14 PM EDT, 1 hour 32 minutes before
OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021-022-090100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 414 PM EDT SUN JUN 8 2003 SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 900 PM EDT SUNDAY EVENING FOR THE FOLLOWING COUNTIES... IN PENNSYLVANIA... ALLEGHENY ARMSTRONG BEAVER BUTLER CLARION FAYETTE FOREST GREENE INDIANA JEFFERSON LAWRENCE MERCER VENANGO WASHINGTON WESTMORELAND IN WEST VIRGINIA... BROOKE HANCOCK MARION MARSHALL MONONGALIA OHIO WETZEL IN OHIO... BELMONT CARROLL COLUMBIANA COSHOCTON GUERNSEY HARRISON JEFFERSON MONROE MUSKINGUM NOBLE TUSCARAWAS <<< CALL TO ACTION >>> SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAIN FLOODS ROADS QUICKLY SO DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
Special weather statement, Jun 8, 4:46 PM EDT, 1 hour before
OHZ048-057-082145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 446 PM EDT SUN JUN 8 2003 ...LINE OF THUNDERSTORMS MOVING INTO COSHOCTON AND MUSKINGUM COUNTIES... A LINE OF THUNDERSTORMS WILL MOVE INTO WESTERN PORTIONS OF MUSKINGUM AND COSHOCTON COUNTIES BY 5 PM. THESE STORMS MAY CONTAIN WIND GUST IN EXCESS OF 40 MPH AND SMALL HAIL. HEAVY DOWNPOURS ARE ALSO LIKELY WITH THESE STORMS. IF THESE STORMS CONTINUE TO INTENSIFY A WARNING MAY BE ISSUED.
Special weather statement, Jun 8, 5:37 PM EDT, 9 minutes before
OHZ039-058-068-082230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 537 PM EDT SUN JUN 8 2003 ...THUNDERSTORMS MOVING INTO TUSCARAWAS...GUERNSEY AND NOBLE COUNTIES... THUNDERSTORMS WILL BE MOVING INTO WESTERN PORTIONS OF TUSCARAWAS... GUERNSEY AND NOBLE COUNTIES BETWEEN 540 PM AND 6 PM. THESE STORMS MAY CONTAIN HEAVY DOWNPOURS...WIND GUSTS IN EXCESS OF 40 MPH AND SMALL HAIL. IF THESE STORMS CONTINUE TO INTENSIFY A WARNING MAY BE ISSUED.
Nearby
Severe Thunderstorm Warnings in Ohio, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.